Number 4 is in the bag

Tuesday I had my fourth cycle of chemotherapy. It was also my first cycle of my new chemotherapy medication, which is called docetaxel. I was pretty freaking scared of starting a new medication, because I’d gotten pretty used to the good old FEC, I knew what to expect and when. 

Docetaxol is a whole new ballgame with all new side effects. These include body aches and pain that can be severe enough to require narcotics, nail damage so bad that nails sometimes fall off, lower white blood cell counts which increase risk of infection, more mouth sores, dry achy skin, continued hair loss, neuropathy, lots of swelling and water retention, and rashes. Good times for all! Because of the higher risk of allergic reactions, my steroid dose also went up, which really freaked me out because the lower steroid dose with the FEC already bothered me, particularly when I went into withdraw.

So far… things aren’t too bad. The infusion Tuesday was pretty uneventful except the agony of keeping my fingertips dipped in ice to avoid nail damage, and I was able to make it to Charlotte’s karate graduation afterwards.

  
Yesterday, day two, was actually great. I had no side effects and could barely believe I’d had chemo the day before, because I felt pretty well perfect! 

This morning I woke up and within a few minutes I could tell that it was going to be a rough day. My head was very heavy, it felt like I was talking through a mouthful of syrup, and my legs felt like I was walking through cement. Yep steroid withdrawal! After I got the kids packed off to school I went back to bed for a few hours, when I woke up I was a bit more energetic, but the bone pain had settled into my upper and lower back. I will say that although it’s not comfortable, it is no more severe than what I have dealt with after workouts, and I have not needed to hit the narcotics only extra strength Tylenol. I was able to get out of the house a little bit today, to run some errands, meet a friend for coffee and pick up the kids from school. It wasn’t easy but I always feel better when I grt myself out. I also did a fair bit of cooking as you can see from my previous two posts today.

I’m waiting for my husband to get home, and looking forward to a hot bath and early night in bed. Hopefully tomorrow will be a bit easier, the steroid withdrawal should start loosening, and I’m just hoping that the bone pain doesn’t get worse.

Yesterday I hit Sephora, and got a mini makeover, they taught me how to do some eye make up and I was feeling pretty. If anybody’s looking to do something you can get a 15 minute mini makeover, they teach many different techniques… I will definitely be going back for eyebrows and eyelashes if and when I completely lose them. 

 

It’s amazing but even after all I’ve been through since late September, finding a lump and getting diagnosed and having surgery and getting two thirds of the way through chemo… I still can’t believe this is happened to me. I still wake up every morning thinking just for a moment that my life is going to be normal and I’m not going to have cancer. 

Oh well. I do. I get so sad and mad when I let myself think too much. I’m 42 years old and was going into my middle ages just as I’d hoped: in the best shape and fitness of my life, my marriage was happy and perfect, my hair was gorgeous, kids were getting older and easier, I was making some really positive changes at work! Everything was looking up after a couple of rough years and the future was so bright. I don’t know how this is going to affect any of it. It’s very depressing but I just try to live day by day and stay positive as much as possible. 

 

Advertisements

2 thoughts on “Number 4 is in the bag

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s